MAUDE Adverse Event Report: ETHICON INC. PDS PLUS CLR 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS CLR 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP496G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Ulcer (2274)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an adolescent idiopathic scoliosis procedure in (b)(6) 2023 and suture was used on the epidermis.The patient developed an oval burn-like skin ulcer.The patient is currently undergoing treatment as an outpatient.The surgeon opines the most likely cause is an allergy to the sutures.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what is the outpatient treatment for the 2nd patient? did the 2nd patient need a re-operation? was the 2nd patient prescribed any medication to treat the ulcer? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please provide the onset date/time of the reaction from the initial procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product code and lot number for each suture? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? related medwatch reports: 2210968-2024-00517, 2210968-2024-00518.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Child.Date of index surgical procedure: (b)(6) 2023.What was the tissue condition (normal, thin, calcified, fragile, diseased): no special condition was reported.What is the outpatient treatment for the 2nd patient: under treatment as outpatient, the detail was not reported.Did the 2nd patient need a re-operation: no.Was the 2nd patient prescribed any medication to treat the ulcer: under treatment as outpatient, the detail was not reported.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation: no.Please provide the onset date/time of the reaction from the initial procedure: about 2 weeks.Other relevant patient history/concomitant medications: not reported.What is the physician¿s opinion as to the etiology of or contributing factors to this event: we received from the surgeon that ""we are currently investigating the cause, but we think the most likely cause is an allergy to the sutures."" what is the patient's current status: unk.Product code and lot number for each suture: pdp496g, lot number was unk.Were any pre-op cleansing procedures or products changed recently: if yes, please describe: not reported.Does the patient have a known allergic history to any medical devices, food and/or medication: unk.Was allergy testing performed? if so, please describe with results.Unk.Are there any photos available? no photo is available.Related medwatch reports: 2210968-2024-00517, 2210968-2024-00518 (b)(4).Corrected information: h6 health effect - impact code.

Brand Name
PDS PLUS CLR 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18540606
Report Number2210968-2024-00516
Device Sequence Number7852979
Product Code NEW
UDI-Device Identifier10705031048430
UDI-Public10705031048430
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPDP496G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown